A while back I wrote of my pilgrimage to the dermatologist office for the yearly connecting of the dots. It was discovered that I have precancerous spots on my nose. Thanks in part to my Irish genes and Johnson & Johnson Baby Oil which I used in my impetuous youth as a tanning agent.
I never did tan. But my freckles appeared more prominent, giving me the appearance of color. Crimson was not the desired pigment. Nevertheless. Hope sprang eternal.
After frying off some other spots on parts of my being using a soldering iron, the dermatologist calmed my fears by telling me that I could use an innocuous cream on my nose. For 3 weeks. She said that my nose would likely redden a bit, and some scabbing could occur. But I was told to use a hydrocortisone cream to calm the inflammation. I immediately asked her if I could apply make-up over the reddened nose because I AM NOT VAIN AT ALL.
Dutifully I began applying the cancer cream to my nose. By day 3 I arose and was greeted by my son, “MOM, WHY DO YOU LOOK LIKE A CLOWN?” Not even kidding. I rushed to the bathroom mirror. What greeted me could only be described an a VERY ANGRY NOSE. And then I noticed the pain.
I was relieved at the prospect of being able to use hydrocortisone and subsequent makeup, but was not warned that in doing so, I would be subjecting myself to ALL THE STINGING. And the fact that I’d have to actually, you know, TOUCH my nose. I have not even been able to wear my reading glasses for any length of time. Which may or may not account for any grammatical and spelling errors.
And please don’t think I let this stop me from applying makeup. As Fiddledaddy observed, “You look like you’re wearing 4 inches of powder.”
“What’s yer point?”
At the insistence of Fiddledaddy (who can only take so much of my whining and complaining), I phoned the Dermatologist’s office and have asked for a different treatment option. I was told that I might be extra sensitive to the medication (YA THINK???) and to stop applying the cream and let my nose calm down. I’ll be seeing the doctor in the next two weeks to discuss my options. And for the record, as of now I’m not opposed to amputation.
I stopped the medication nearly a week ago and my nose is still quite angry. Which is evident because of ALL THE SCABBING. Which just makes the red even more pronounced.
When he learned that my nose was to be post-centric, since it’s really all I can think about because THERE IT IS ON MY FACE, he suggested that I take photographic evidence.
Which I have.
I look rather good in a hat.
Of course, my other option is the old standby profile picture.
Either way, I’ve never looked better.